- Posts: 1
- Thank you received: 1
Post Harvoni Side Effects
I would like to share my experience with you regarding my side effects of Harvoni six months after treatment. ( I previously had discussed this at 9 months post Harvoni) I have developed symptoms that are flu-like but there are several things that lead me to believe it is not the flu. Started with what looked and acted like the flu. Sore throat, fever (very high) body aches so bad I was unable to walk or have any form of touch to my body. ear ache. head was full of stuff, lungs were also full of post drainage, all the wonderful things u you expect with the flu.
The first bout I suffered took over a week to get through. Upon feeling better the second bout kicked in worse than the first time. I was so sick I could'nt make it to the doctor. Lasted about four days. Felt good for two days and bout three kicked in. Not so bad as the second time but when the fourth time hit, it was devastating. Could not move, body hurt so bad I wanted to die. Fever so high I was talking to people who were not there, body hurt so bad I could not make it to the bathroom. This last three days, and when the fever broke I was 100% back to a fantastic place that I had not felt in months. Now there is no flu that acts like this that I am aware of. No one that I know of gets a drastic fever and poof when it breaks your just fine, like nothing was ever wrong. It was amazing. Compiling this information I found out my roommate who was treated with Harvoni had the same symptoms, not as bad but the same amount of time the same end result. I did not think too much about it until I spoke with a friend of mine after not seeing her in six months, who was treated with Harvoni before I was, and she had the exact same illness. To the letter. Well there is no way that I can say all three of us had the same illness for the same amount of time, with the same results. There is no doubt that Harvoni had played a big role in this illness. I am presently be treated by my primary Dr who has communications with my Hep C clinic and they are trying to come to a reason for this. The last time I spoke with them they felt like my auto immune system has been compromised and they are trying to find a way to correct this very disturbing problem. They both have told me to notify Gilead and the FDA to file reports of my condition so they will mandate Gilead into putting this information on a warning. It could very well kill someone who is not able to handle the six weeks of illness that has made me so ill. So I suggest the same for you. Anyone who has any form of side effects report it. Even if it seems unrelated please report it to the FDA and Gilead. They have done almost no studies about the post Harvoni treatment.The drug was fast tracked through the FDA and had little to no studies which should of been done. Gilead has made 61.8 billions dollars off of this drug last year. They need to invest some of that money in studies that can help post Hep C patients and Harvoni users. You may save some lives with your remarks.
I am sorry for your suffering, however, you appear to be more the exception than the rule.
Side effects occur with all drugs, usually in direct proportion to its potency. Harvoni is one very potent medication, as anything that eradicates HCV would have to be. It was brought to market to end suffering and save lives. It succeeded.
We are ALL participants in the long term effects of DAA "clinical trial."
Harvoni gave me my life back and I never experienced a single side effect.
G 1a F-1
Started tx 10/23/15 (Meso sof & led) ALT 48 AST 28 v/l 1.6 mil
11/17/15 4 wk lab ALT 17 AST 16 <15
11/18/15 Started Harvoni
12/16/15 8 wk lab ALT: 15 AST: 13 V/l UND
1/14/16 Fin. Tx
7/07/16 UND SVR 24
Thanks for your post and sorry to hear about your troubles.
Certainly auto-immune stuff is common with HCV (pre-treatment) and possibly not solved by SVR. Cryo-globulinaemia is something to get looked at.
The forum here is open and censored only for SPAM. As you can see there are about 3000 members and for most people the post-treatment results are good, as in the vast majority of patients report being better. Part of the reason I wanted such a thing to exist was to flag things that might be going under the radar.
One of the things I tell people recurrently is that for a group of patients of average age 55 all the other things related to ageing happen to patients with HCV (treated or not) at the same (or higher rates) than the general population.
My personal view is that the combination of Sofosbuvir + Daclatasvir is cleaner than Harvoni (with respect to on treatment side effects), and probably has a slightly higher cure rate. The nature of the trials, focussing on cure/not-cured to keep the costs manageable does not provide the statistical power to say that with certainty, but it is my gut feeling.
Your post will stay here for other people to chip in their comments about their personal experience.
Hope things settle down for you and make sure you get thoroughly checked out.